Hail, Tyler
- When
- October 4, 1:05 PM CST
- Where
- Tyler County, 5 mi W of Woodville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.767, -94.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Oct 4, 8:47 AM CST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 947 AM CDT MON OCT 4 2004 .DISCUSSION... WILL UPDATE ZONES TO INCREASE POPS 20 PERCENT AREA WIDE. CONVECTIVE COMPLEX MOVING SOUTHEAST ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA HASN/T DIMINISHED. SURFACE OBS SHOW MODERATE PRESSURE FALLS SOUTH OF THE DENSE LIGHTNING AREA INDICATING THAT ADDITIONAL DEVELOPMENT SOUTH OR SOUTHEAST IS LIKELY. MODELS ALSO SUPPORT HIGHER POPS...SHOWING AVERAGE RAIN AMOUNTS A QUARTER TO A HALF INCH OVER THE NORTHWEST PARTS OF THE FORECAST AREA AND LIGHTER AMOUNTS ELSEWHERE THIS AFTERNOON. RAIN SHOULD PUT A DAMPENER ON AFTERNOON HEATING...ESPECIALLY NORTHWEST PARTS OF THE AREA. WILL LOWER FORECAST HIGHS TO 80 TO 85 NORTHWEST AND MID 80S NORTHEAST. && .PREVIOUS DISCUSSION... LOTS TO TALK ABOUT THIS WEEK. OUR CURRENT DRY AIR AT THE SURFACE AND ALOFT WILL QUICKLY COME TO AN END BY AFTERNOON AND EARLY EVENING. JUST AFTER MIDNIGHT...MID/UPPER LEVEL SHORTWAVE (INITIALIZED BY H2O VAPOR SATELLITE IMAGERY AND 6HR MODEL) LOCATED OVER THE TX PANHANDLE IS FIRING UP CONVECTION ACROSS N TX NEAR THE RED RIVER NW OF FTW. THIS SHORTWAVE IS HAULING E-SE...AND WILL ARRIVE IN NE TX BY NOON...AND ACROSS MOST OF NORTH AND CENTRAL LA BY SUPPER TIME. ALL MOS GUIDANCE IS GOING HAYWIRE WITH POPS TODAY...IN THE 40-60% RANGE. DONT BELIEVE THE POPS WILL BE THAT GREAT...BEING THAT WE HAVE TO FIND THE MOISTURE...AND THE ATMOSPHERE DOESNT HAVE ENOUGH TIME. SO...OPTED TO GO 40% JAS...POE...AEX ZONES...20% ISOLATED TSRA ACROSS BPT...LCH...LFT ZONES...AND WORDING AFTERNOON AND EVENING. OF COURSE...THIS WILL PLAY HAVOC ON MY FORECASTED HIGH TEMPS TODAY... DEPENDING ON WHAT AREAS CLOUD UP FIRST VS LAST BEFORE THE PRECIP. AFTER THE SHORTWAVE MOVES THROUGH...MOISTURE WILL LINGER 700MB AND BELOW...WITH A NOTICEABLE DRY POCKET AT 500MB MOVING ACROSS C AND N LA DURING THE DAY TUE...WHICH SHOULD LIMIT WIDESPREAD DEVELOPMENT. WILL GO WITH SCT. STARTING TUE NIGHT INTO WED...SEVERAL THINGS BEGIN TO TAKE SHAPE TO GIVE OUR AREA A SIGNIFICANT PRECIPITATION EVENT AND POSSIBLE MINOR COASTAL FLOODING EVENT. 1) A RATHER LARGE HIGH WILL BUILD SE ACROSS THE UNITED STATES TUE...PUSHING A FRONT TO THE COAST BEFORE STALLING BY TUE NIGHT. 2) A TROPICAL WAVE OVER THE YUCATAN AND BAY OF CAMPECHE WILL SPREAD MOISTURE INTO THE DEVELOPING COASTAL SFC TROF ALONG THE MEXICAN AND TX COASTS BY WED. 3) THE COMBINATION OF THE HIGH TO THE NE AND THE COASTAL TROF...OR POSSIBLE CLOSED LOW...WITH GIVE MOST OF THE GULF EASTERLY WINDS 15-20 KNOTS WED...SOLID 20 KNOTS THU...AND 20-25 KNOTS BY FRI...CAUSING ABOVE NORMAL TIDES OF 2 TO 3 FEET BY THU AND FRI. 4) THE CONSTANT FETCH OF PRECIPITATION IS EXPECTED TO LAST THU THROUGH SAT...LEADING TO THE POSSIBLE FLOODING EVENT. BEING THAT WE ARE VERY DRY...THE FIRST DAY WILL BE WELCOME...BUT 2 TO 3 DAYS OF THIS WILL CERTAINLY CAUSE RUNOFF BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... LCH 89 68 85 67 / 20 20 30 20 BPT 88 68 83 66 / 20 20 30 20 AEX 85 66 81 60 / 40 40 30 20 LFT 89 70 85 68 / 20 20 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 425 AM CDT MON OCT 4 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 051100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 425 AM CDT MON OCT 4 2004 .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BY LATE AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE AREA. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE THURSDAY AS A LOW PRESSURE TROUGH DEVELOPS ACROSS THE WESTERN GULF. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD FRIDAY AND SATURDAY AS THE SURFACE AND UPPER LEVEL TROUGH MOVES OVER THE AREA. RAIN CHANCES WILL DECREASE BY SUNDAY AS THE SYSTEM MOVES EAST. BY WEDNESDAY NIGHT THROUGH EARLY SATURDAY...A STRONG SURFACE HIGH WILL BUILD SOUTHEAST ACROSS THE EASTERN UNITED STATES AND PARK ALONG THE EASTERN SEABOARD FOR A COUPLE OF DAYS. THE INTERACTION BETWEEN THIS HIGH AND THE SURFACE TROUGH IN THE WESTERN GULF WILL GRADUALLY INCREASE EASTERLY WINDS ACROSS THE NORTHERN GULF. THIS WILL RESULT IN TIDES GRADUALLY INCREASING TO ABOUT 2 FEET ABOVE NORMAL...CAUSING MINOR COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED TODAY OR TONIGHT. DML
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1156 AM CDT MON OCT 4 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 041900- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 1156 AM CDT MON OCT 4 2004 ...FALL SEVERE THUNDERSTORMS THIS AFTERNOON... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ENTER INTERIOR SOUTHEAST TEXAS BETWEEN 1 AND 2 PM. A FEW OF THE TOWNS THAT WILL BE AFFECTED ARE WOODVILLE...JASPER...NEWTON AND THE LAKES AREA. THESE STORMS PRODUCED DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ACROSS NORTHEAST TEXAS EARLIER TODAY. THESE STORMS WILL REACH COASTAL SOUTHEAST TEXAS AND PORTIONS OF SOUTHWEST AND CENTRAL LOUISIANA BY MID TO LATE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES. MOGGED
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426992.